Ask a doctor

Can Botox Injected into the Forehead Go Through and Get into the Bloodstream?

I have received botox injections quarterly for several years. Recently, I've not felt right--headachy (never happened before)and feel a little dazed, not as sharp as usual; could the recent injections have caused me harm?

Doctor Answers (16)

Botox Cosmetic injections Forehead in Blood & Headache

+1

Venus2195 in Venus,

As other Botox specialists have stated, Botox Cosmetic can theoretically enter the bloodstream after treatment injections. Botox is placed in the facial muscles to reduce wrinkles and considered safe by the FDA. However, one may occasionally have systemic reactions such as headache or flu-like symptoms, which are typically  temporary. Speak with your Botox provider regarding any concerns you may have. Best of luck.

Dr. Chaboki


Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 48 reviews

BOTOX in blood stream is extremely rare

+1

Theoretically, if you inject BOTOX into a blood vessel in the forehead, it can show up in the blood, but that’s extremely rare.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Botox stays at the site of injection

+1

When approving Botox treatments for chronic migraine, the FDA hast stated, that treatment with Botox for cosmetic uses or for excessive sweating is safe.

Robert Kasten, MD
Mainz Dermatologic Surgeon

Botox should not cause long term systemic side effects

+1

When symptoms have been attributed, extremely rarely,  to systemic effects, from possible circulatory absorption, the flu-like symptoms or headache these symptoms seemed to resolve after a couple or few days, not much longer. Again, this is very rare. It certainly is not an allergic reaction and you can have further treatments when this one wears off if you're comfortable with that option.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox side effects

+1

It is very unlikely the botox gets into the general circulation. Even if it does, only a small amount can get there when injected from the forehead and it should not have any systemic effects. It is possible to get a headache from the injection and there have been some isolated reports of flu-like symptoms but those usually go away after several weeks. I would check back with your treating physician to express your concerns.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botox injected into the blood stream

+1

What anything is possible, it is not probable.  Most likely the needle irritated a sensory nerve in your forehead which may give you temporary discomfort.  If your symptoms do not improve, you should see the advice of your doctor as it may just be coincidental and have nothing to do with the Botox at all.

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Injection of Botox

+1

While it is certainly possible for Botox to have been injected into a small vessel, the likelihood of it causing any problems is minimal. 

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox Should Not Cause You to Feel Dazed

+1

Although it is possible for a small amount of Botox to get into your bloodstream, it should not cause you to feel less sharp or dazed. Common side-effects include headache, bruising or drooping of the brow. If you continue to have this problem I recommend you consult with your internist or family physician.

David Schlessinger, MD
Long Island Oculoplastic Surgeon
4.5 out of 5 stars 8 reviews

Can Botox Injected into the Forehead Go Through and Get into the Bloodstream?

+1

It is possible but not probable to happen. Avoid Botox fopr 6 months than try again if you have the same issues seek an allergist advise. From MIAMI Dr. Darryl j. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Botox in Bloodstream through Muscle Tissue?

+1

Botox injected into the forehead muscle does not typically enter into the bloodstream. While it does not occur commonly, systemic reactions have been reported after Botox injection. These have included headaches, among other symptoms. The reactions are short-lived.

I would check with your injecting physician and your internist or family physician about your symptoms.

Anifat Balogun, MD
Seattle Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.